Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 38, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 20, 2001, 6:48 PM MDT for Laramie County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2001, 6:48 PM MDT (00:48 UTC)
- Expired
- Jun 20, 2001, 7:20 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Laramie County, WY
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 210049 SVRCYS WYC021-210130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 648 PM MDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN AND EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 720 PM MDT * AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTHWEST OF GUN BARREL...OR ABOUT 31 MILES SOUTHWEST OF TORRINGTON...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN IN RURAL AREAS IN NORTHEAST AND EAST CENTRAL LARAMIE COUNTY. HAIL UP TO THREE QUARTERS OF AN INCH AND WIND GUSTS TO 60 MPH WILL BE LIKELY WITH THIS STORM. THIS WARNING REPLACES THE PREVIOUSLY ISSUED WARNING FOR SOUTHEAST PLATTE AND SOUTHWEST GOSHEN COUNTIES. THE WARNING IS NO LONGER IN EFFECT FOR THOSE COUNTIES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4156 10464 4144 10462 4110 10406 4155 10417 WEILAND WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:25 PM MDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jun 20, 1:25 PM MDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 125 PM MDT WED JUN 20 2001 FINAL UPPER FEATURE IN NW FLOW ALOFT IS OVER EAST CENTRAL WY...WITH MOST SHOWERS OVER SW SD INTO NRN PART OF PNHNDL. A FEW SHOWERS HAVE FORMED IN NNW/SSW BANDS OVER SE WY. AS LAST PIECE OF DEEPENING UPPER TROF MOVES TO OUR EAST THIS EVENING...CLOUDS/SHOWERS SHOULD DECREASE WITH SUNSET AND GOOD SUBSIDENCE BEHIND UPPER FEATURE. LOW LEVEL WINDS BECOME N/NE EARLY THIS EVENING...THEN LIGHT AND VARIABLE. WITHOUT A MORE SUSTAINED UPSLOPE FLOW...WITH TRIM BACK ON AMOUNT OF LOW CLDS/FOG IN SE WY...BUT LEAVE IT IN FOR MAINLY NRN PNHNDL WHERE RAIN FELL TODAY. FOR THU TO FRI...DRY UPPER RIDGE SHIFTS EAST INTO UT/WRN WY. USUALLY CAN ONLY GO 1 DAY WITHOUT ANY TSTMS DEVELOPING IN CWA IN SUMMER...WILL GO WITH THAT ON THU AS AIRMASS CONTS RATHER STABLE. HOWEVER...WILL THROW IN ISOLD FOR FRI AFTERNOON IN AND NEAR SE MTNS...AVN/ETA SUGGEST THERE MAY BE A WEAK FEATURE MOVING INTO THE AREA THEN...PLUS THERE WILL BE SOME BETTER LOW LEVEL MOISTURE AROUND...PRODUCING SOME INSTABILITY. WILL LEAVE REST OF AREA DRY...WITH A WARMING TREND TO MORE SUMMERLIKE TEMPS BY FRI. IN EXTENDED...MODELS CONTINUE UPPER RIDGE OVER AREA THROUGH THE WEEKEND. PROBABLY CANNOT COMPLETELY RULE OUT A FEW LATE DAY STORMS...BUT THE MAIN WX FEATURE WILL BE THE HEAT. COME MON INTO WED...MRF MODEL LOOKS TO BE A BIT FAST BRINGING IN NEXT UPPER TROF AND ASSOCIATED COLD FRONT. UKMET/ECMWF SLOWER...SO WILL DELAY THE COOLING ABOUT 12-24 HOURS FROM MRF/MEX/FMR GUIDANCE...PMDEPD ALSO LEANING THIS WAY. HENCE MON LIKELY WILL STILL BE HOT...THEN COOLER ON TUE AND WED WITH A CHANCE OF SHOWERS/TSTMS. .CYS... WY...NONE. NE...NONE. JAD
In the hours before
Local storm report, Jun 20, 5:52 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
552 PM MDT WED JUN 20 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 25 NW WHEATLAND WY 1.00 INCH HAIL
06/20/01 PLATTE
0538 PM 14 W WHEATLAND WY .75 INCH HAIL
06/20/01 PLATTE
JCHLocal storm report, Jun 20, 6:29 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE, WY
629 MDT WED JUN 20 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 25 NW WHEATLAND WY 1.00 INCH HAIL
06/20/01 PLATTE HAIL LASTED UNTIL 0501 PM
0538 PM 14 W WHEATLAND WY .75 INCH HAIL
06/20/01 PLATTE
0611 PM 1 NW CHUGWATER WY .75 INCH HAIL
06/20/01 PLATTE
JRThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:22 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 28 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.